Alert archive / Tennessee / High Wind Warnings in 2019
High Wind Warning 5, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Feb 23, 2019, 11:03 AM EST for Blount County, Cocke County, Sevier County, Tennessee. It took effect at Feb 23, 2019, 7:00 PM EST. It was in force for 12 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 23, 2019, 11:03 AM EST (16:03 UTC)
- In effect from
- Feb 23, 2019, 7:00 PM EST
- Expired
- Feb 24, 2019, 7:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 7:45 PM EST | FLOOD | 1 Nw Maryville, TN | SEVERAL ROADS UNDER WATER IN SOUTH BLOUNT COUNTY IN THE LANIER AREA. |
| Feb 23, 8:00 PM EST | NON-TSTM WND GST 65 | Cove Mountain, TN | COVE MOUNTAIN GSMNP TOWER. |
| Feb 23, 9:00 PM EST | NON-TSTM WND GST 72 | Cove Mountain, TN | UPDATES PREVIOUS NON-TSTM WND GST REPORT FROM COVE MOUNTAIN GSMNP TOWER. |
| Feb 23, 9:00 PM EST | NON-TSTM WND GST 76 | Cove Mountain, TN | UPDATES PREVIOUS NON-TSTM WND GST REPORT FROM COVE MOUNTAIN GSMNP TOWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678 WWUS74 KMRX 231603 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1103 AM EST Sat Feb 23 2019 ...High Winds Across the Mountains of East Tennessee Tonight and Sunday... .Strong winds ahead of and behind a cold front will yield strong and potentially damaging winds across the higher elevations of the Southern Appalachians tonight through Sunday. TNZ041-072-074-240100- /O.UPG.KMRX.HW.A.0004.190224T0000Z-190224T1200Z/ /O.NEW.KMRX.HW.W.0005.190224T0000Z-190224T1200Z/ /O.NEW.KMRX.WI.Y.0014.190224T1200Z-190225T0000Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 1103 AM EST Sat Feb 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect from 7 PM this evening to 7 AM EST Sunday. A Wind Advisory has also been issued. This Wind Advisory is in effect from 7 AM to 7 PM EST Sunday. The High Wind Watch is no longer in effect. * WINDS...Southwest 35 to 45 mph with gusts up to 60 mph tonight. Southwest 20 to 30 mph with gusts up to 50 mph on Sunday. * TIMING...7 PM EST Saturday through 7 PM EST Sunday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ043-087-240100- /O.UPG.KMRX.HW.A.0004.190224T0000Z-190224T1200Z/ /O.NEW.KMRX.WI.Y.0014.190224T0000Z-190225T0000Z/ Southeast Greene-Southeast Monroe- Including the cities of Cedar Creek and Coker Creek 1103 AM EST Sat Feb 23 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 7 PM this evening to 7 PM EST Sunday. The High Wind Watch is no longer in effect. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...7 PM EST Saturday through 7 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-045-047-240100- /O.NEW.KMRX.WI.Y.0014.190224T0000Z-190225T0000Z/ Johnson-Unicoi-Southeast Carter- Including the cities of Mountain City, Erwin, and Roan Mountain 1103 AM EST Sat Feb 23 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 7 PM this evening to 7 PM EST Sunday. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...7 PM EST Saturday through 7 PM EST Sunday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CDG
3 follow-up statements
825 WWUS74 KMRX 232041 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 341 PM EST Sat Feb 23 2019 ...High Winds Across the Mountains of East Tennessee and Southwest Virgina Tonight and Sunday... .Strong winds ahead of and behind a cold front will yield strong and potentially damaging winds across the higher elevations of the Southern Appalachians tonight through Sunday. TNZ041-072-074-240500- /O.CON.KMRX.HW.W.0005.190224T0000Z-190224T1200Z/ /O.CON.KMRX.WI.Y.0014.190224T1200Z-190225T0000Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 341 PM EST Sat Feb 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WINDS...Southwest 35 to 45 mph with gusts up to 60 mph tonight. Southwest 20 to 30 mph with gusts up to 50 mph on Sunday. * TIMING...7 PM EST Saturday through 7 PM EST Sunday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ VAZ002-006-008-240500- /O.EXA.KMRX.WI.Y.0014.190224T1200Z-190225T0000Z/ Wise-Russell-Washington- Including the cities of Wise, Norton, Lebanon, and Abingdon 341 PM EST Sat Feb 23 2019 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 7 AM to 7 PM EST Sunday. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...7 AM Sunday through 7 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-043-045-047-087-240500- /O.CON.KMRX.WI.Y.0014.190224T0000Z-190225T0000Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe- Including the cities of Mountain City, Cedar Creek, Erwin, Roan Mountain, and Coker Creek 341 PM EST Sat Feb 23 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY... * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...7 PM EST Saturday through 7 PM EST Sunday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CDG
484 WWUS74 KMRX 240407 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1107 PM EST Sat Feb 23 2019 ...High Winds Across the Mountains of East Tennessee and Southwest Virgina this morning... .Strong winds ahead of and behind a cold front will yield strong and potentially damaging winds across the higher elevations of the Southern Appalachians tonight through Sunday. TNZ041-072-074-241215- /O.CON.KMRX.HW.W.0005.000000T0000Z-190224T1200Z/ /O.CON.KMRX.WI.Y.0014.190224T1200Z-190225T0000Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 1107 PM EST Sat Feb 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WINDS...Southwest 15 to 25 mph with gusts up to 50 mph. * TIMING...7 PM EST Saturday through 7 PM EST Sunday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-043-045-047-087-241215- /O.CON.KMRX.WI.Y.0014.000000T0000Z-190225T0000Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe- Including the cities of Mountain City, Cedar Creek, Erwin, Roan Mountain, and Coker Creek 1107 PM EST Sat Feb 23 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...7 PM EST Saturday through 7 PM EST Sunday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ VAZ002-006-008-241215- /O.CON.KMRX.WI.Y.0014.190224T1200Z-190225T0000Z/ Wise-Russell-Washington- Including the cities of Wise, Norton, Lebanon, and Abingdon 1107 PM EST Sat Feb 23 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...7 AM Sunday through 7 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
204 WWUS74 KMRX 240743 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 243 AM EST Sun Feb 24 2019 ...High Winds across Northeast Tennessee and Southwest Virginia Today.. .Strong winds behind a cold front will yield strong and potentially damaging winds across portions of northeast Tennessee and southwest Virginia. TNZ041-072-074-242215- /O.EXT.KMRX.WI.Y.0014.190224T1200Z-190225T1200Z/ /O.CON.KMRX.HW.W.0005.000000T0000Z-190224T1200Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 243 AM EST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST MONDAY... * WINDS...West 25 to 40 mph with gusts up to 60 mph. * TIMING...7 PM EST Saturday through 7 PM EST Sunday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NCZ060-061-TNZ012>017-036>040-042-044-046-068>071-073-086-102- VAZ001-005-242215- /O.EXA.KMRX.WI.Y.0014.190224T1200Z-190225T0000Z/ Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Northwest Greene-Washington TN-Northwest Carter-Loudon-Knox- Jefferson-NW Blount-North Sevier-Northwest Monroe-East Polk-Lee- Scott- Including the cities of Murphy, Hayesville, Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Greeneville, Johnson City, Elizabethton, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Madisonville, Ducktown, Jonesville, and Gate City 243 AM EST Sun Feb 24 2019 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 7 AM this morning to 7 PM EST this evening. * WINDS...West 15 to 30 mph with gusts up to 40 mph. * TIMING...7 AM Sunday through 7 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-043-045-047-087-242215- /O.EXT.KMRX.WI.Y.0014.000000T0000Z-190225T1200Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe- Including the cities of Mountain City, Cedar Creek, Erwin, Roan Mountain, and Coker Creek 243 AM EST Sun Feb 24 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...West 20 to 30 mph with gusts up to 45 mph. * TIMING...7 PM EST Saturday through 7 PM EST Sunday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ VAZ002-006-008-242215- /O.CON.KMRX.WI.Y.0014.190224T1200Z-190225T0000Z/ Wise-Russell-Washington- Including the cities of Wise, Norton, Lebanon, and Abingdon 243 AM EST Sun Feb 24 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 40 mph. * TIMING...7 AM Sunday through 7 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Feb 23, 6:32 AM EST, 4 hours 31 minutes earlier.
Area forecast discussion, Feb 23, 6:32 AM EST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
632 AM EST Sat Feb 23 2019
.AVIATION...
Widespread precipitation continues across the terminals this
morning with IFR/MVFR conditions. The warm front will continue to
lift northward throughout the day with rainfall coming to an end
at CHA late this morning. Further north at TYS and TRI, expect
showers will linger throughout much of the day. The low level jet
will increase throughout the TAF cycle leading to some wind shear
issues later this evening into the overnight hours. Additionally,
a few thunderstorms will be possible as the cold front moves in
from the west after 00z. MVFR conditions will feature throughout
the TAF cycle with some periods of IFR during the heavier
downpours.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch through Sunday morning for Cherokee-Clay.
TN...Flood Watch through Sunday morning for Anderson-Bledsoe-Blount
Smoky Mountains-Bradley-Campbell-Claiborne-Cocke Smoky
Mountains-East Polk-Grainger-Hamblen-Hamilton-Hancock-
Hawkins-Jefferson-Johnson-Knox-Loudon-Marion-McMinn-Meigs-
Morgan-NW Blount-North Sevier-Northwest Carter-Northwest
Cocke-Northwest Greene-Northwest Monroe-Rhea-Roane-Scott TN-
Sequatchie-Sevier Smoky Mountains-Southeast Carter-
Southeast Greene-Southeast Monroe-Sullivan-Unicoi-Union-
Washington TN-West Polk.
High Wind Watch from this evening through Sunday morning for
Blount Smoky Mountains-Cocke Smoky Mountains-Sevier Smoky
Mountains-Southeast Greene-Southeast Monroe.
VA...Flood Watch through Sunday morning for Lee-Russell-Scott-
Washington-Wise.
&&
MAHazardous weather outlook, Feb 23, 3:14 AM EST, 7 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 314 AM EST Sat Feb 23 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240815- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 314 AM EST Sat Feb 23 2019 /214 AM CST Sat Feb 23 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Periods of moderate to heavy rainfall will traverse the region today. Given the already saturated ground and high stream flows, additional flooding is possible. Significant stream and river flooding, roadway flooding, mud slides, and main stem river flooding are expected. Potential life threatening flooding is possible. A line of strong to marginally severe storms will move into the region tonight. The main threat will be damaging wind gusts. Trees will be easily uprooted due to the saturated ground. Winds will increase in the higher elevations tonight into early Sunday as the cold front approaches from the west. Wind gusts of up to 60 mph will be possible in the high terrain. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter reports will be needed for flooding through tonight and for possible damaging winds late tonight.
In the hours before
Local storm report, Feb 23, 8:19 AM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
819 AM EST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD 4 NNW FARRAGUT 35.92N 84.22W
02/23/2019 KNOX TN PUBLIC
CONNER CREEK EXCEEDING ITS BANKS, WATER OVER
EASY GALLAHER FERRY ROAD AT HICKORY CREEK
RD.
&&Local storm report, Feb 23, 8:26 AM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
826 AM EST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLOOD 4 S HALLS 36.03N 83.93W
02/23/2019 KNOX TN PUBLIC
WATER OVER ROADWAY AT INTERSECTION OF HWY
441 AND HIGHLAND DR.
&&Local storm report, Feb 23, 8:30 AM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 AM EST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM FLOOD 1 NE FARRAGUT 35.89N 84.17W
02/23/2019 KNOX TN PUBLIC
NORTH FORK TURKEY CREEK EXCEEDING ITS BANKS
INTO FOUNDERS PARK.
&&Local storm report, Feb 23, 8:41 AM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
841 AM EST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM FLOOD 2 S KARNS 35.95N 84.12W
02/23/2019 KNOX TN PUBLIC
FLOODING OVER MIDDLEBROOK PIKE. CARS
STRANDED.
&&Local storm report, Feb 23, 8:46 AM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
846 AM EST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM FLOOD ABINGDON 36.71N 81.97W
02/23/2019 WASHINGTON VA PUBLIC
TOWN CREEK HAS EXCEEDED ITS BANKS. FLOODING
REPORTED ON E MAIN ST.
&&Special weather statement, Feb 23, 9:46 AM EST, 1 hour 17 minutes before
Special Weather Statement National Weather Service Morristown TN 946 AM EST Sat Feb 23 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-231800- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Mountain City, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Cosby, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Cades Cove, Sevierville, Gatlinburg, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Coker Creek, Jasper, Chattanooga, Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 946 AM EST Sat Feb 23 2019 /846 AM CST Sat Feb 23 2019/ ...Dangerous and Potentially Life Threatening Heavy Rainfall Leading to Widespread Flooding Across Much of East Tennessee and Southwest Virginia... A stalled warm front continues to promote prolonged and widespread Flooding across much of east Tennessee and southwest Virginia. Many roadways are inundated by flood waters. This is a potentially life threatening situation. Motorists are strongly urged to use caution and whatever you do, do not drive into flood waters, and do not drive around flood barriers. Lastly, saturated soils combined with heavy rainfall will lead to additional mudslides on steeper slopes. Turn Around Dont Drown! CDG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 9:44 PM EST | High Wind Watch | MRX | Blount, Cocke, Greene, Monroe, Sevier | 13 hr |
| Feb 23, 3:28 AM EST | Areal Flood Advisory | MRX | Bledsoe, Sequatchie | 6 hr |
| Feb 23, 3:38 AM EST | Areal Flood Advisory | MRX | Morgan, Roane, Scott | 6 hr |
| Feb 23, 4:20 AM EST | Areal Flood Advisory | MRX | Blount, Jefferson, Knox, Loudon, Sevier | 5 hr |
| Feb 23, 4:39 AM EST | Areal Flood Advisory | MRX | Hamilton, Marion | 4 hr |
| Feb 23, 4:42 AM EST | Areal Flood Advisory | MRX | McMinn, Meigs, Monroe, Rhea | 5 hr |
| Feb 23, 4:49 AM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Grainger, Hamblen, Union | 5 hr |
| Feb 23, 5:17 AM EST | Areal Flood Advisory | MRX | Cocke, Greene, Hancock, Hawkins, Unicoi, Washington | 5 hr |
| Feb 23, 5:39 AM EST | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan | 6 hr |
| Feb 23, 7:18 AM EST | Areal Flood Warning | MRX | Anderson, Blount, Grainger, Jefferson, Knox, Loudon and 3 more | 6 hr |
| Feb 23, 7:21 AM EST | Areal Flood Warning | MRX | Anderson, Campbell, Morgan, Scott, Union | 6 hr |
| Feb 23, 7:25 AM EST | Areal Flood Warning | MRX | Bledsoe, Rhea, Sequatchie | 6 hr |
| Feb 23, 8:17 AM EST | Areal Flood Warning | MRX | Campbell, Claiborne, Grainger, Hamblen, Scott, Union | 6 hr |
| Feb 23, 8:42 AM EST | Areal Flood Warning | MRX | Carter, Greene, Hancock, Hawkins, Unicoi, Washington | 6 hr |
| Feb 23, 8:57 AM EST | Areal Flood Warning | MRX | Johnson, Sullivan | 6 hr |
| Feb 23, 9:07 AM EST | Areal Flood Warning | MRX | Hamilton, Marion, Sequatchie | 3 days |
| Feb 23, 9:36 AM EST | Areal Flood Warning | MRX | Blount, Loudon, McMinn, Meigs, Monroe, Rhea | 49 hr |
| Feb 23, 10:01 AM EST | River Flood Warning | MRX | Hancock | 35 hr |
| Feb 23, 10:14 AM EST | Areal Flood Warning | MRX | Cocke, Jefferson, Sevier | 6 hr |
| Feb 23, 10:39 AM EST | Flash Flood Warning | MRX | Knox | 6 hr |
| Feb 23, 11:03 AM EST | Wind Advisory | MRX | Anderson, Blount, Campbell, Carter, Claiborne, Cocke and 17 more | 44 hr |
| Feb 23, 11:44 AM EST | Flash Flood Warning | MRX | Loudon, Roane | 5 hr |
| Feb 23, 12:36 PM EST | Flash Flood Warning | MRX | Bledsoe, Rhea | 3 hr |
| Feb 23, 1:16 PM EST | Areal Flood Warning | MRX | Anderson, Campbell, Grainger, Jefferson, Morgan, Scott and 1 more | 3 days |
| Feb 23, 1:20 PM EST | Areal Flood Warning | MRX | Blount, Sevier | 3 hr |
| Feb 23, 1:31 PM EST | Areal Flood Warning | MRX | Bledsoe, Rhea, Sequatchie | 45 hr |
| Feb 23, 1:39 PM EST | River Flood Warning | MRX | Sevier | 14 hr |
| Feb 23, 2:13 PM EST | Areal Flood Warning | MRX | Claiborne, Hamblen, Hancock, Hawkins | 71 hr |
| Feb 23, 2:44 PM EST | Areal Flood Warning | MRX | Carter, Greene, Johnson, Sullivan, Unicoi, Washington | 3 days |
| Feb 23, 3:55 PM EST | Areal Flood Warning | MRX | Bledsoe, Rhea | 43 hr |
| Feb 23, 4:12 PM EST | Areal Flood Warning | MRX | Blount, Cocke, Sevier | 69 hr |
| Feb 23, 4:34 PM EST | Areal Flood Warning | MRX | Knox | 43 hr |
| Feb 23, 4:36 PM EST | Areal Flood Warning | MRX | Loudon, Roane | 43 hr |
Nearby
High Wind Warnings in Tennessee, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.